Alert archive / Missouri / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this winter weather advisory at Jan 6, 2021, 3:54 AM CST for 15 counties in Missouri. It took effect at Jan 6, 2021, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2021, 3:54 AM CST (09:54 UTC)
- In effect from
- Jan 6, 2021, 9:00 PM CST
- Expired
- Jan 7, 2021, 11:07 AM CST
- In force
- 14 hr
- Issued by
- NWS Springfield, MO
Counties Barry County, MO, Christian County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Lawrence County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2489 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS43 KSGF 060954 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 354 AM CST Wed Jan 6 2021 ...Minor Snow Accumulations Likely over Southern Missouri... .Rain will change over to snow later tonight and continue into Friday. Minor snow accumulations are expected, particularly over elevated areas of the Ozark Plateau. Air temperatures and ground temperatures are expected to be slightly warmer than freezing, therefore some of this snow will melt. However, moderate snowfall rates could lead to slick on roadways. MOZ082-083-090>092-094>098-102>106-061800- /O.NEW.KSGF.WW.Y.0002.210107T0300Z-210107T2100Z/ Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas- Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 354 AM CST Wed Jan 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST THURSDAY... * WHAT...Wet snow expected. Total snow accumulations ranging from a dusting to two inches. * WHERE...Along and south of a line from Mount Vernon to Salem Missouri. Elevated areas on the Ozark Plateau will have the best chances at receiving accumulations up to two inches. * WHEN...From 9 PM this evening to 3 PM CST Thursday. * IMPACTS...Some roadways could become slick. The hazardous conditions will impact the morning commute over areas where roadways become slick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
5 follow-up statements
799 WWUS43 KSGF 061025 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 425 AM CST Wed Jan 6 2021 ...Minor Snow Accumulations Likely over Southern Missouri... .Rain will change over to snow later tonight and continue into Thursday. Minor snow accumulations are expected, particularly over elevated areas of the Ozark Plateau. Air temperatures and ground temperatures are expected to be slightly warmer than freezing, therefore some of this snow will melt. However, moderate snowfall rates could lead to slick on roadways. MOZ082-083-090>092-094>098-102>106-061830- /O.CON.KSGF.WW.Y.0002.210107T0300Z-210107T2100Z/ Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas- Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 425 AM CST Wed Jan 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST THURSDAY... * WHAT...Wet snow expected. Total snow accumulations ranging from a dusting to two inches. * WHERE...Along and south of a line from Mount Vernon to Salem Missouri. Elevated areas on the Ozark Plateau will have the best chances at receiving accumulations up to two inches. * WHEN...From 9 PM this evening to 3 PM CST Thursday. * IMPACTS...Some roadways could become slick. The hazardous conditions will impact the morning commute over areas where roadways become slick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
350 WWUS43 KSGF 061929 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 129 PM CST Wed Jan 6 2021 ...Minor Snow Accumulations Likely over Southern Missouri... .Rain will change over to snow later tonight and continue into Thursday. Minor snow accumulations are expected, particularly over elevated areas of the Ozark Plateau. Air temperatures and ground temperatures are expected to be slightly warmer than freezing, therefore some of this snow will melt. However, moderate snowfall rates could lead to slick on roadways. MOZ082-083-090>092-094>098-102>106-070600- /O.CON.KSGF.WW.Y.0002.210107T0300Z-210107T2100Z/ Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas- Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 129 PM CST Wed Jan 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST THURSDAY... * WHAT...Wet snow expected. Total snow accumulations ranging from a dusting to two inches. Elevated areas on the Ozark Plateau will have the best chances at receiving accumulations up to two inches. There is potential for even greater amounts over south- central Missouri if stronger bands of snow develop. * WHERE...Along and south of a line from Mount Vernon to Salem Missouri. * WHEN...From 9 PM this evening to 3 PM CST Thursday. * IMPACTS...Plan on slippery road conditions, especially on untreated roads. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Titus
041 WWUS43 KSGF 070436 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1036 PM CST Wed Jan 6 2021 ...Minor Snow Accumulations Likely over Southern Missouri... .Rain will change over to snow tonight and continue into Thursday. Minor snow accumulations are expected, particularly over elevated areas of the Ozark Plateau. Air temperatures and ground temperatures are expected to be slightly warmer than freezing, therefore some of this snow will melt. However, moderate snowfall rates could lead to slick spots on roadways. MOZ082-083-090>092-094>098-102>106-072100- /O.CON.KSGF.WW.Y.0002.000000T0000Z-210107T2100Z/ Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas- Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1036 PM CST Wed Jan 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WHAT...Wet snow expected. Total snow accumulations ranging from a dusting to two inches. Elevated areas on the Ozark Plateau will have the best chances at receiving accumulations up to two inches. There is potential for even greater amounts over south central Missouri if a stronger band of snow were to develop. * WHERE...Along and south of a line from Mount Vernon to Salem Missouri. * WHEN...From Now to 3 PM CST Thursday. * IMPACTS...Plan on slippery road conditions, especially on untreated roads. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
125 WWUS43 KSGF 070907 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 307 AM CST Thu Jan 7 2021 MOZ082-083-090>092-094>098-102>106-071815- /O.CON.KSGF.WW.Y.0002.000000T0000Z-210107T2100Z/ Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas- Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 307 AM CST Thu Jan 7 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Wet snow expected. Total snow accumulations ranging from a dusting to two inches. higher elevation terrain on the Ozark Plateau will have the best chances at receiving accumulations up to two inches with locally higher amounts. * WHERE...Along and south of a line from Mount Vernon to Salem Missouri. * WHEN...Until 3 PM. * IMPACTS...Plan on slippery road conditions, especially on untreated roads. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Higher elevation terrain will be slightly colder and may see a somewhat higher degree of road impacts. Temperatures may remain too warm in some areas to see significant travel impacts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
995 WWUS43 KSGF 071707 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1107 AM CST Thu Jan 7 2021 MOZ082-083-090>092-094>098-102>106-071815- /O.CAN.KSGF.WW.Y.0002.000000T0000Z-210107T2100Z/ Texas-Dent-Greene-Webster-Wright-Lawrence-Christian-Douglas- Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1107 AM CST Thu Jan 7 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will continue to diminish today, with warming air and road temperatures limiting impacts to travel. $$ Titus
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 6, 2:26 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 6, 2:26 AM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Springfield MO 226 AM CST Wed Jan 6 2021 .SHORT TERM...(Today and Thursday night) Warmer temperatures were observed overnight as southeast breezes persisted ahead of an approaching upper level disturbance. Skies were overcast and will remain cloudy through the day. Rain is expected to develop this morning across western Missouri and slowly move eastward. The rain may not make it into central Missouri, an area that has chances of remaining dry through this entire system. Locations over southern Missouri on the other hand will receive very high chances for measurable rain, followed by some minor snow accumulations. Rain is expected to change over to snow later tonight as temperatures in the low levels cool sufficiently for a precipitation type change. Surface temperatures are likely to remain above freezing in most areas, and dew points could also range around 32 to 35 degrees, which does not bode well for efficient snow accumulation. What does bode well for some accumulation is the fact that most of the snowfall occurs overnight. Areas in the high terrain of the Highway 60 corridor will have a shallower near surface temperature, which gives areas east of Springfield a better chance at getting one to two inches of snow accumulations. We think some slick spots will occur on roadways east of Springfield in the higher accumulation areas, given the moderate snowfall rates expected. SREF probs and ensemble output would suggest mean snow accumulation for Springfield of around 2 inches with slightly higher amounts east of Springfield. With near surface temps above freezing and ground temperatures expected to stay above freezing, we think actual amounts will be lower than the ensemble means. Snow will exit south central Missouri late Thursday afternoon. Overnight lows Thursday night into early Friday will fall into the mid 20s. .LONG TERM...(Friday through Tuesday) Models have mostly come into agreement of an extended period of cool and dry weather for the Ozarks for the Friday through Tuesday time frame. Mean northwest flow evolves aloft while a disturbance over the weekend has trended much further south than past model runs have indicated. This system will mainly affect areas of New Mexico through Texas while the Ozarks remains cool and dry. A dry frontal passage is possible Monday or Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1143 PM CST Tue Jan 5 2021 VFR conditions will continue through this afternoon as mid level clouds continue to fill in throughout the day and ceilings gradually lower as rain approaches from the west. Rain will begin first at JLN during the early morning and spread into SGF/BBG by mid day. MVFR ceilings and visibility in the rain will move into JLN during the afternoon and into SGF/BBG during the early evening. Rain will transition to snow during the evening, with some IFR ceilings/visibility becoming increasingly likely, as well. Southeast winds will gust up to 20-25 knots this morning and afternoon, particularly at SGF, prior to weakening slightly and turning easterly during the evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Rothstein
Hazardous weather outlook, Jan 5, 2:34 PM CST, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 234 PM CST Tue Jan 5 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 234 PM CST Tue Jan 5 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain during the day Wednesday will change over to snow Wednesday night into Thursday morning. A light accumulation of snow is likely across southern Missouri which could impact the Thursday morning commute. Snowfall amounts ranging from a trace to locally three inches are possible, mainly from Springfield and points east along Highway 60. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
Nearby
Winter Weather Advisories in Missouri, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.